MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5813216
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.In addition, similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.The reported issue has been investigated.Investigation concluded that the device performed as intended by displaying an error message, protecting the user from an erroneous result.
 
Event or Problem Description
On (b)(6) 2024, a reporter for the lay user/patient contacted lifescan (lfs) united states, alleging that the patient¿s onetouch verio flex meter was displaying an ¿error 5¿ message during testing.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that on (b)(6) 2024, between 6:00 pm and 6:30 pm, the patient was feeling ¿loopy¿.The patient drank orange juice and ate peanut butter then attempted to test her blood glucose at 6:30 pm but the alleged error message began prompting.The emergency medical services (ems) were reportedly notified for assistance.The reporter claimed that when ems arrived at 7:00 pm, they tested the patient¿s blood glucose on the ems meter and obtained a reading of ¿42 mg/dl¿ and treated her with intravenous fluids.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time.The cca walked through resolving issue and the alleged issue was resolved.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after the alleged meter issue began.The subject meter could not be ruled out as a contributor to the event.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20593768
Report Number3008382007-2024-00051
Device Sequence Number15645871
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5813216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown